# SDR 2018FA0000110

- Difficulty date: February 28, 2018
- Submitted: March 20, 2018
- Operation: General aviation
- Aircraft: N15297
- Make and model: Piper PA-28-140
- Aircraft serial: 287325033
- Aircraft time: 2,800 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Cylinder
- Part number: 6531904
- Condition: Broken
- Location: Rt Mlg
- Part time: 2,800 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FAILURE OF THE UPPER PART OF THE RIGHT MAIN GEAR, THE CYLINDER.   THIS FAILURE APPEAR TO BE A MECHANICAL FAILURE OF BOTH THE UPPER ATTACHMENT EARS FOR THE TORQUE LINK ASSEMBLY,  BOTH SECTIONS WERE SHEARED OFF.  THE SEPARATED SECTIONS SHOWS WHAT APPEARS TO BE EVIDENCE OF FIRST A BRITTLE FRACTURE OR CRACK AND THEN A DUCTILE FRACTURE, THIS ALLOWED THE STUB AXLE AND OLEO PISTON ASSEMBLY TO SEPARATE FROM THE CYLINDER.
